MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 4.0MM X 21MM NO TIP- PMA; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 4.0MM X 21MM NO TIP- PMA; STENT, INTRACRANIAL NEUROVASCULAR
Model Number M003UZAS40210
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure when the stent (subject device) was delivered through a microcatheter, it prematurely detached inside the catheter.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
The device is not available to manufacturer.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.He reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer was the subject stent was advanced through a non-stryker microcatheter and it prematurely deployed in the catheter.As per a statement in the supplied dfu regarding required microcatheters "stryker neurovascular microcatheters specifically excelsior® sl-10® (0.0165 in/0.42 mm id) or excelsior® xt-17¿ (0.017 in/0.43 mm id)." velocity has an internal diameter (id) of 025" which is larger than the recommended id for delivery of stents, as the internal diameter of the catheter is to large this may cause the stent to open too wide inside the microcatheter and the sdw- stent delivery wire would just slide through causing the reported stent premature deployment.Therefore, an assignable cause of user error will be assigned to the reported code since there was a deviation from the supplied dfu that resulted in a different medical product response than intended by the manufacturer or expected by the user.It was also reported that there was no damage noted to the packaging prior to opening and the device was confirmed to be in good condition during preparation/prior to use on the patient, and that continuous flush was set up and maintained during the procedure.
 
Event or Problem Description

Brand Name
NEUROFORM ATLAS 4.0MM X 21MM NO TIP- PMA
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14519974
Report Number3008881809-2022-00250
Device Sequence Number6428531
Product Code NJE
UDI-Device Identifier07613327382174
UDI-Public07613327382174
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P180031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2024
Device Model NumberM003UZAS40210
Device Catalogue NumberM003UZAS40210
Device Lot Number21301183R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATLAS STENT (STRYKER).; VELOCITY MICROCATHETER (NON-STRYKER).
Patient SexUnknown